Klonopin Withdrawal Symptoms

Part of a group of medications known as benzodiazepines, Klonopin® (clonazepam) is used for treating panic disorder and certain types of epileptic seizures. All benzodiazepines are controlled substances, which means that they can cause psychological and physical dependence. Because of this, you may experience symptoms of withdrawal from Klonopin if you stop taking the medicine too abruptly.
 
Stopping Klonopin too quickly (especially if you have been taking high doses of the medication) can cause withdrawal symptoms such as:
 
  • Numbness or tingling
  • Nausea, vomiting, or diarrhea
  • A rapid heartbeat (tachycardia)
  • Heart palpitations
  • Hallucinations
  • Memory loss
  • Panic attacks
  • Dizziness
  • Personality changes
  • Sensitivity to sound or light
  • Fever.
     
To avoid severe Klonopin withdrawal symptoms, your healthcare provider may decide to slowly wean you off the drug, although this may not be necessary in all situations. Be sure to talk with your healthcare provider before stopping Klonopin.
 
(Click Klonopin Withdrawal for a more complete list of symptoms that may occur during withdrawals from Klonopin and for more information on how you can help limit these symptoms.)
 
Drink Less Alcohol
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.